Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A finite element model for the time-dependent Joule heating problem
HTML articles powered by AMS MathViewer

by Charles M. Elliott and Stig Larsson PDF
Math. Comp. 64 (1995), 1433-1453 Request permission


We study a spatially semidiscrete and a completely discrete finite element model for a nonlinear system consisting of an elliptic and a parabolic partial differential equation describing the electric heating of a conducting body. We prove error bounds of optimal order under minimal regularity assumptions when the number of spatial variables $d \leq 3$. We establish the existence of solutions with the required regularity over arbitrarily long intervals of time when $d \leq 2$.
Similar Articles
Additional Information
  • © Copyright 1995 American Mathematical Society
  • Journal: Math. Comp. 64 (1995), 1433-1453
  • MSC: Primary 65M60; Secondary 35Q99, 65N30
  • DOI:
  • MathSciNet review: 1308451